Alert archive / Kansas / River Flood Warnings in 2016
River Flood Warning 94, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at Oct 6, 2016, 2:03 PM CDT for Montgomery County, Kansas. It took effect at Oct 6, 2016, 4:55 PM CDT. It was in force for 37 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 6, 2016, 2:03 PM CDT (19:03 UTC)
- In effect from
- Oct 6, 2016, 4:55 PM CDT
- Expired
- Oct 8, 2016, 5:30 AM CDT
- In force
- 37 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Montgomery County, KS
The radar
The Tulsa radar (KINX), 101 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Verdigris River at Coffeyville (CFVK1).
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 23 ft
- Major stage
- 26.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
224
WGUS43 KICT 061903
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
203 PM CDT THU OCT 6 2016
...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas...
Verdigris River At Coffeyville affecting Montgomery County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC125-070903-
/O.NEW.KICT.FL.W.0094.161006T2155Z-161008T1030Z/
/CFVK1.1.ER.161006T2155Z.161007T0600Z.161007T1630Z.NO/
203 PM CDT THU OCT 6 2016
The National Weather Service in Wichita, KS has issued a
* Flood Warning for
The Verdigris River At Coffeyville.
* From this afternoon until late Friday night.
* At 6:00 AM Thursday the stage was 2.7 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Impact...At 22.0 feet...Outside the levee system, the intersection
of River Road and Stark Street floods. Flood waters expand to 1/4
of mile eastward on Stark Street.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Fri Sat Sun
Coffeyville 18.0 2.7 Thu 06 AM 18.9 13.4 7.0
&&
LAT...LON 3714 9576 3700 9573 3700 9552 3713 9555
$$
bk5 follow-up statements
650
WGUS83 KICT 070128
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
828 PM CDT THU OCT 6 2016
...The flood warning continues for the following river in Kansas...
Verdigris River At Coffeyville affecting Montgomery County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC125-071528-
/O.EXT.KICT.FL.W.0094.000000T0000Z-161008T0854Z/
/CFVK1.1.ER.161007T0348Z.161007T0600Z.161007T1454Z.NO/
828 PM CDT THU OCT 6 2016
The Flood Warning continues for
The Verdigris River At Coffeyville.
* Until late Friday night.
* At 7:25 PM Thursday the stage was 14.9 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise
to near 20.0 feet by early Friday morning. The river will fall
below flood stage by late Friday morning.
* Impact...At 20.0 feet...Both banks along the river lowlands will
overflow. The road floods along the intersection of South Buckeye
Street and Eldridge Street near the state line.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Fri Sat Sun
Coffeyville 18.0 14.9 Thu 07 PM 13.3 12.7 10.6
&&
LAT...LON 3714 9576 3700 9573 3700 9552 3713 9555
$$
KED697
WGUS83 KICT 070652
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
152 AM CDT FRI OCT 7 2016
...The flood warning continues for the following river in Kansas...
Verdigris River At Altoona affecting Wilson County.
Verdigris River At Coffeyville affecting Montgomery County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC205-072052-
/O.EXT.KICT.FL.W.0099.161007T1251Z-161009T0140Z/
/ATOK1.1.ER.161007T1251Z.161008T0000Z.161008T1340Z.NO/
152 AM CDT FRI OCT 7 2016
The Flood Warning continues for
The Verdigris River At Altoona.
* From this morning until Saturday evening.
* At 1:45 AM Friday the stage was 11.1 feet.
* Flood stage is 19.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this morning and continue to
rise to near 20.6 feet by this evening. The river will fall below
flood stage by Saturday morning.
* Impact...At 21.0 feet...Flood waters begin to threaten outlining
facilities of the city's water plant.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sat Sun Mon
Altoona 19.0 11.1 Fri 02 AM 19.5 8.0 4.1
&&
LAT...LON 3766 9594 3750 9571 3739 9573 3739 9558
3755 9557 3773 9584
$$
KSC125-072052-
/O.EXT.KICT.FL.W.0094.000000T0000Z-161010T1021Z/
/CFVK1.1.ER.161007T0808Z.161007T1200Z.161009T1621Z.NO/
152 AM CDT FRI OCT 7 2016
The Flood Warning continues for
The Verdigris River At Coffeyville.
* Until late Sunday night.
* At 10:00 PM Thursday the stage was 16.0 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early this morning and
continue to rise to near 19.5 feet by this morning. The river will
fall below flood stage by late Sunday morning.
* Impact...At 20.0 feet...Both banks along the river lowlands will
overflow. The road floods along the intersection of South Buckeye
Street and Eldridge Street near the state line.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sat Sun Mon
Coffeyville 18.0 16.0 Thu 10 PM 17.9 18.8 6.9
&&
LAT...LON 3714 9576 3700 9573 3700 9552 3713 9555
$$432
WGUS83 KICT 071335
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
835 AM CDT FRI OCT 7 2016
...The flood warning continues for the following river in Kansas...
Verdigris River At Altoona affecting Wilson County.
Verdigris River At Independence affecting Montgomery and Wilson
Counties.
Verdigris River At Coffeyville affecting Montgomery County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC205-080335-
/O.EXT.KICT.FL.W.0099.000000T0000Z-161008T1938Z/
/ATOK1.1.ER.161007T2040Z.161008T0000Z.161008T0738Z.NO/
835 AM CDT FRI OCT 7 2016
The Flood Warning continues for
The Verdigris River At Altoona.
* Until Saturday afternoon.
* At 8:01 AM Friday the stage was 16.1 feet.
* Flood stage is 19.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and
continue to rise to near 19.5 feet by this evening. The river will
fall below flood stage by early Saturday morning.
* Impact...At 19.0 feet...Flooding of agricultural fields and gravel
road near the river bridge off of Highway 47 occurs.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sat Sun Mon
Altoona 19.0 16.1 Fri 08 AM 18.2 12.8 12.0
&&
LAT...LON 3766 9594 3750 9571 3739 9573 3739 9558
3755 9557 3773 9584
$$
KSC125-205-080335-
/O.EXT.KICT.FL.W.0100.161008T0138Z-161009T1540Z/
/IDPK1.1.ER.161008T0138Z.161008T1200Z.161009T0340Z.NO/
835 AM CDT FRI OCT 7 2016
The Flood Warning continues for
The Verdigris River At Independence.
* From this evening until Sunday morning.
* At 8:00 AM Friday the stage was 26.5 feet.
* Flood stage is 30.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to
rise to near 33.8 feet by Saturday morning. The river will fall
below flood stage by late Saturday evening.
* Impact...At 36.0 feet...Some flooding of low lying areas and bottom
land can be expected.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sat Sun Mon
Independence 30.0 26.5 Fri 08 AM 33.8 25.7 21.7
&&
LAT...LON 3739 9573 3714 9576 3713 9555 3738 9558
$$
KSC125-080334-
/O.EXT.KICT.FL.W.0094.000000T0000Z-161009T0300Z/
/CFVK1.1.ER.161007T1146Z.161007T1800Z.161008T0900Z.NO/
835 AM CDT FRI OCT 7 2016
The Flood Warning continues for
The Verdigris River At Coffeyville.
* Until Saturday evening.
* At 6:00 AM Friday the stage was 17.5 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast..Rise above flood stage this morning and continue to
to rise to near 19.3 feet this afternoon. The river will fall below flood
stage Saturday morning.
* Impact...At 20.0 feet...Both banks along the river lowlands will
overflow. The road floods along the intersection of South Buckeye
Street and Eldridge Street near the state line.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sat Sun Mon
Coffeyville 18.0 17.0 Fri 02 AM 17.8 14.7 8.9
&&
LAT...LON 3714 9576 3700 9573 3700 9552 3713 9555
$$
JAS834
WGUS83 KICT 071906
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
206 PM CDT FRI OCT 7 2016
...The flood warning is cancelled for the following river in
Kansas...
Verdigris River At Altoona affecting Wilson County.
...The flood warning continues for the following river in Kansas...
Verdigris River At Independence affecting Montgomery and Wilson
Counties.
Verdigris River At Coffeyville affecting Montgomery County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC205-071936-
/O.CAN.KICT.FL.W.0099.000000T0000Z-161008T1938Z/
/ATOK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
206 PM CDT FRI OCT 7 2016
The Flood Warning is cancelled for
The Verdigris River At Altoona.
* At 1:45 PM Friday the stage was 17.3 feet.
* Flood stage is 19.0 feet.
* Forecast...The river will crest below flood stage at 18.3 feet
early Saturday morning.
* Impact...At 19.0 feet...Flooding of agricultural fields and gravel
road near the river bridge off of Highway 47 occurs.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sat Sun Mon
Altoona 19.0 17.3 Fri 02 PM 18.2 10.5 12.0
&&
LAT...LON 3766 9594 3750 9571 3739 9573 3739 9558
3755 9557 3773 9584
$$
KSC125-205-080905-
/O.EXT.KICT.FL.W.0100.161008T1017Z-161009T2324Z/
/IDPK1.1.ER.161008T1017Z.161009T0000Z.161009T1124Z.NO/
206 PM CDT FRI OCT 7 2016
The Flood Warning continues for
The Verdigris River At Independence.
* From late tonight until Sunday evening.
* At 1:00 PM Friday the stage was 25.8 feet.
* Flood stage is 30.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Saturday morning and
continue to rise to near 31.3 feet by Saturday evening. The river
will fall below flood stage by Sunday morning.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sat Sun Mon
Independence 30.0 25.8 Fri 01 PM 30.2 29.9 21.7
&&
LAT...LON 3739 9573 3714 9576 3713 9555 3738 9558
$$
KSC125-080905-
/O.EXT.KICT.FL.W.0094.000000T0000Z-161008T2000Z/
/CFVK1.1.ER.161007T2100Z.161008T0000Z.161008T0200Z.NO/
206 PM CDT FRI OCT 7 2016
The Flood Warning continues for
The Verdigris River At Coffeyville.
* Until Saturday afternoon.
* At 1:00 PM Friday the stage was 17.9 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and
continue to rise to near 18.1 feet by this evening. The river will
fall below flood stage by tonight.
* Impact...At 18.0 feet...Flooding of low-lying areas is expected,
especially along the left bank near the Water Plant. Further
upstream and downstream from the gage site the river spreads out
into the flood plain.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sat Sun Mon
Coffeyville 18.0 17.9 Fri 01 PM 17.3 14.4 10.1
&&
LAT...LON 3714 9576 3700 9573 3700 9552 3713 9555
$$
JAS252
WGUS83 KICT 080135
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
835 PM CDT FRI OCT 7 2016
...The flood warning is cancelled for the following river in
Kansas...
Verdigris River At Coffeyville affecting Montgomery County.
...The flood warning continues for the following river in Kansas...
Verdigris River At Independence affecting Montgomery and Wilson
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades, especially
at night! Only two feet of water will carry most vehicles away.
Turn around don't drown.
&&
KSC125-205-081535-
/O.EXT.KICT.FL.W.0100.161008T1348Z-161010T0520Z/
/IDPK1.1.ER.161008T1348Z.161009T0000Z.161009T1720Z.NO/
835 PM CDT FRI OCT 7 2016
The Flood Warning continues for
The Verdigris River At Independence.
* From Saturday morning until late Sunday night.
* At 8:00 PM Friday the stage was 25.8 feet.
* Flood stage is 30.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Saturday morning and continue
to rise to near 31.3 feet by Saturday evening. The river will fall
below flood stage by early Sunday afternoon.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sat Sun Mon
Independence 30.0 25.8 Fri 8 PM 29.7 30.8 23.3
&&
LAT...LON 3739 9573 3714 9576 3713 9555 3738 9558
$$
KSC125-080205-
/O.CAN.KICT.FL.W.0094.000000T0000Z-161008T2000Z/
/CFVK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
835 PM CDT FRI OCT 7 2016
The Flood Warning is cancelled for
The Verdigris River At Coffeyville.
* At 7:10 PM Friday the stage was 16.9 feet.
* Flood stage is 18.0 feet.
* Forecast...The river crested below flood stage at 17.9 feet. The
river will fall to 14.5 feet by Sunday morning.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sat Sun Mon
Coffeyville 18.0 16.9 Fri 7 PM 15.4 14.5 11.3
&&
LAT...LON 3714 9576 3700 9573 3700 9552 3713 9555
$$
ESWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Oct 6, 12:54 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Oct 6, 12:54 PM CDT, 1 hour 9 minutes before
Area Forecast Discussion National Weather Service Wichita KS 1254 PM CDT THU OCT 6 2016 .SHORT TERM...(Today through Saturday night) Issued at 342 AM CDT Thu Oct 6 2016 Today-tonight: Light east southeast flow and clear skies allowed good combo radiational cooling upslope flow fog across Central KS. Areas from SLN-HUT-9K8 have had sufficient cirrus to limit fog so far. Watching this area closely for trends/clearing. If that area clears before daybreak, will expand dense fog advisory. Storms will likely persist into mid morning given good diffluence -- as long as warm air advection persists. Focus then shifts to afternoon convection. Models fairly evenly split whether storms will develop over Flint Hills/Southeast KS well in advance of front, or whether they will just be anchored in the vicinity of cold front. Do expect narrow dry slot to work ahead of front, which will boost temperatures across parts of Central KS. Strong cold air advection in wake of front will result in falling afternoon temperatures for a good part of Central KS. Storms will persist tonight mainly east of I-35. Progressive nature of front should limit rainfall/flooding concerns assuming extensive heavy rain does not occur this afternoon in Southeast KS. Precipitation will exit all but extreme Southeast KS by daybreak Friday. Friday-Saturday: Except for lingering rain showers/thunderstorm in extreme Southeast KS right at start of period, dry and cooler temperatures are expected on Friday and Saturday. Highs on Friday will be well below normal. Concerned that forecast lows may be as much as 5 degrees too warm for Saturday morning. Suspect there will be some patchy frost in protected areas, most likely over flint hills. Limiting factors will be relatively warm/moist ground and potential for weak return flow west of i-35 during the night. -Howerton .LONG TERM...(Sunday through Wednesday) Issued at 342 AM CDT Thu Oct 6 2016 Otherwise moderating temperatures for most of this period. Best chance albeit small of precipitation will be Sunday night into Monday with the return moisture and shortwave passage. Rather large discrepancy for Tuesday-Wednesday as GFS is as much as 150 miles south of ECMWF with position of the next cold front. -Howerton && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1248 PM CDT Thu Oct 6 2016 Main Aviation Concerns: Thunderstorm potential, stratus potential, wind shift behind a cold front. Scattered thunderstorms may continue into much of the afternoon over southeast Kansas with 850 moisture/instability transport occurring to the north of an outflow boundary. Have a VCTS mention at CNU terminal through 20Z for now. A cold front and pre-frontal dryline/trough axis will shift into central/south-central Kansas in the 20Z-00Z time-frame, likely sparking scattered strong to severe storms with wind and hail threats. The storms will form into a linear complex as they move through the Flint Hills/Southeast KS this evening, with a threat of strong-severe wind gusts. Have included a tempo TSRA group at ICT and VCTS at CNU, but will likely need to upgrade CNU to a Tempo TSRA soon. South winds will shift to northwesterly behind the cold front with gusts around 25 knots expected for several hours behind the frontal passage. A large stratus shield over Nebraska and northwest Kansas, should spread into the central Kansas terminals through this evening, and perhaps further southeast tonight. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 85 47 65 43 / 60 70 10 0 Hutchinson 85 44 65 40 / 50 30 0 0 Newton 83 44 64 42 / 70 70 10 0 ElDorado 84 46 65 43 / 60 90 10 0 Winfield-KWLD 85 48 65 43 / 80 80 10 0 Russell 78 37 65 39 / 10 10 0 0 Great Bend 82 39 66 39 / 10 10 0 0 Salina 86 41 65 40 / 50 20 0 0 McPherson 84 42 64 40 / 50 30 0 0 Coffeyville 87 52 66 42 / 100 80 20 0 Chanute 85 50 65 42 / 90 90 10 0 Iola 84 50 64 42 / 80 90 10 0 Parsons-KPPF 86 51 66 42 / 100 80 10 0 && .ICT Watches/Warnings/Advisories... Flood Watch through late tonight for KSZ093>096-098>100. && SHORT TERM...PJH LONG TERM...PJH AVIATION...JMC
Hazardous weather outlook, Oct 6, 1:45 PM CDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 145 PM CDT THU OCT 6 2016 KSZ032-033-047>053-067>072-082-083-091>096-098>100-071845- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 145 PM CDT THU OCT 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS, SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON ALONG AND EAST OF A LINE FROM SALINA TO KINGMAN. A FEW OF THESE STORMS MAY BE SEVERE WITH LARGE HAIL OF 2 INCHES OR GREATER IN DIAMETER...60 TO 70 MPH WIND GUSTS...AND POSSIBLY A TORNADO. THE STORMS ARE EXPECTED TO MERGE FAIRLY QUICKLY INTO A SQUALL LINE EARLY THIS EVENING WHILE MOVING INTO THE FLINT HILLS AND SOUTHEAST KANSAS. THE MAIN STORM THREATS WILL TRANSITION TO 60 TO 70 MPH WIND GUSTS AND BRIEF HEAVY RAIN WITH THE SQUALL LINE. A FLOOD WATCH REMAINS IN EFFECT FOR FAR SOUTHEAST KANSAS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL EXIT EXTREME SOUTHEAST KANSAS SHORTLY AFTER DAYBREAK ON FRIDAY. A COUPLE ROUNDS OF THUNDERSTORMS ARE POSSIBLE BETWEEN SUNDAY NIGHT AND TUESDAY NIGHT. STRONG OR SEVERE STORMS ARE NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON AND EVENING...PRIMARILY ALONG AND EAST OF A LINE...FROM SALINA TO KINGMAN. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT: HTTP://WEATHER.GOV/WICHITA/HWO/
In the hours before
Local storm report, Oct 6, 11:20 AM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1120 AM CDT THU OCT 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 AM FLASH FLOOD 1 SSE INDEPENDENCE 37.21N 95.71W
10/06/2016 MONTGOMERY KS EMERGENCY MNGR
WATER FLOWING OVER PENNSYLVANIA AVE AT THE CITY LIMITS OF
INDEPENDENCE. ROAD CLOSED.
&&
METZGERLocal storm report, Oct 6, 12:36 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1236 PM CDT THU OCT 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM TORNADO 2 ESE BARTLETT 37.05N 95.18W
10/06/2016 LABETTE KS EMERGENCY MNGR
NUMEROUS TREE LIMBS DOWN FROM A BRIEF TORNADO TOUCHDOWN.
&&
METZGERLocal storm report, Oct 6, 12:38 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1238 PM CDT THU OCT 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM TORNADO 2 SE BARTLETT 37.03N 95.19W
10/06/2016 LABETTE KS EMERGENCY MNGR
TRAINED SPOTTER REPORTS TORNADO ON THE GROUND.
&&
METZGERLocal storm report, Oct 6, 12:39 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1239 PM CDT THU OCT 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM FLASH FLOOD 3 NW OSWEGO 37.19N 95.14W
10/06/2016 LABETTE KS EMERGENCY MNGR
WATER FLOWING ACROSS US-59 AT THE RAILROAD OVERPASS.
&&
METZGERLocal storm report, Oct 6, 12:41 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
1241 PM CDT THU OCT 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1212 PM TORNADO 2 ESE BARTLETT 37.05N 95.18W
10/06/2016 LABETTE KS EMERGENCY MNGR
NUMEROUS TREE LIMBS DOWN FROM A BRIEF TORNADO TOUCHDOWN.
CORRECTED FOR TIME.
&&
METZGERSpecial weather statement, Oct 6, 2:01 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
201 PM CDT THU OCT 6 2016
KSZ093-061930-
COWLEY KS-
201 PM CDT THU OCT 6 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 230 PM CDT
* AT 159 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM OVER WINFIELD...MOVING NORTHEAST AT
50 MPH.
HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
WINFIELD...BURDEN...ATLANTA...CAMBRIDGE AND WINFIELD CITY LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUES BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3727 9709 3748 9697 3747 9653 3730 9652
3713 9696
TIME...MOT...LOC 1901Z 228DEG 43KT 3726 9695
MCGUIREThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 9:33 PM CDT | Special Weather Statement | ICT | Montgomery | 27 min |
| Oct 5, 9:56 PM CDT | Special Weather Statement | ICT | Wilson | 34 min |
| Oct 5, 10:40 PM CDT | Special Weather Statement | ICT | Elk | 35 min |
| Oct 5, 11:59 PM CDT | Special Weather Statement | ICT | Woodson | 31 min |
| Oct 6, 12:09 AM CDT | Severe Thunderstorm Warning | ICT | Allen, Woodson | 34 min |
| Oct 6, 12:17 AM CDT | Special Weather Statement | ICT | Sumner | 28 min |
| Oct 6, 1:38 AM CDT | Dense Fog Advisory | ICT | Barton, Ellsworth, Lincoln, Rice, Russell | 8 hr |
| Oct 6, 2:11 AM CDT | Special Weather Statement | ICT | Chautauqua, Elk | 49 min |
| Oct 6, 3:00 AM CDT | Special Weather Statement | ICT | Chautauqua, Cowley | 45 min |
| Oct 6, 3:39 AM CDT | Special Weather Statement | ICT | Labette, Montgomery | 66 min |
| Oct 6, 4:29 AM CDT | Areal Flood Warning | ICT | Chautauqua, Cowley, Elk, Labette, Montgomery, Neosho and 1 more | 32 hr |
| Oct 6, 7:22 AM CDT | Flash Flood Warning | ICT | Labette, Montgomery, Neosho, Wilson | 4 hr |
| Oct 6, 8:29 AM CDT | River Flood Warning | ICT | Labette, Neosho | 4 days |
| Oct 6, 10:49 AM CDT | Flood Watch | ICT | Allen, Butler, Chautauqua, Cowley, Elk, Greenwood and 5 more | 16 hr |
| Oct 6, 10:52 AM CDT | Flash Flood Warning | ICT | Labette, Montgomery, Neosho, Wilson | 6 hr |
| Oct 6, 11:16 AM CDT | Special Weather Statement | ICT | Labette | 29 min |
| Oct 6, 11:57 AM CDT | Tornado Warning | ICT | Labette | 18 min |
| Oct 6, 1:11 PM CDT | River Flood Warning | ICT | Cherokee, Labette | 5 days |
| Oct 6, 2:01 PM CDT | Special Weather Statement | ICT | Cowley | 29 min |
| Oct 6, 2:08 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 67 min |
| Oct 6, 2:12 PM CDT | Tornado Warning | ICT | Cowley | 48 min |
| Oct 6, 2:28 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Greenwood | 24 min |
| Oct 6, 2:41 PM CDT | River Flood Warning | ICT | Allen | 48 hr |
| Oct 6, 2:41 PM CDT | River Flood Warning | ICT | Allen, Neosho | 66 hr |
| Oct 6, 2:41 PM CDT | River Flood Warning | ICT | Neosho | 3 days |
| Oct 6, 2:47 PM CDT | Tornado Warning | ICT | Cowley | 43 min |
| Oct 6, 3:08 PM CDT | Tornado Warning | ICT | Chautauqua, Cowley, Elk | 52 min |
| Oct 6, 3:18 PM CDT | Severe Thunderstorm Warning | ICT | Elk, Greenwood | 57 min |
| Oct 6, 3:24 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 36 min |
| Oct 6, 3:29 PM CDT | Tornado Warning | ICT | Cowley | 46 min |
| Oct 6, 3:32 PM CDT | Special Weather Statement | ICT | Woodson | 28 min |
| Oct 6, 3:46 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 59 min |
| Oct 6, 4:10 PM CDT | Severe Thunderstorm Warning | ICT | Elk, Greenwood, Wilson | 42 min |
| Oct 6, 4:17 PM CDT | Tornado Warning | ICT | Saline | 28 min |
| Oct 6, 4:23 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Elk, Greenwood | 67 min |
| Oct 6, 4:26 PM CDT | Special Weather Statement | ICT | Greenwood | 34 min |
| Oct 6, 4:41 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 49 min |
| Oct 6, 4:44 PM CDT | Severe Thunderstorm Warning | ICT | Saline | 23 min |
| Oct 6, 5:10 PM CDT | Areal Flood Warning | ICT | Allen, Butler, Cowley, Elk, Greenwood, Neosho and 3 more | 18 hr |
| Oct 6, 5:15 PM CDT | Severe Thunderstorm Warning | ICT | Harper | 45 min |
| Oct 6, 5:20 PM CDT | Special Weather Statement | ICT | Kingman | 25 min |
| Oct 6, 5:24 PM CDT | Severe Thunderstorm Warning | ICT | Elk, Greenwood, Wilson, Woodson | 25 min |
| Oct 6, 5:27 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Elk, Greenwood | 40 min |
| Oct 6, 5:33 PM CDT | Severe Thunderstorm Warning | ICT | Allen | 57 min |
| Oct 6, 5:38 PM CDT | Tornado Warning | ICT | Allen, Woodson | 52 min |
| Oct 6, 5:46 PM CDT | Flash Flood Warning | ICT | Allen, Butler, Elk, Greenwood, Neosho, Wilson and 1 more | 6 hr |
| Oct 6, 5:53 PM CDT | Wind Advisory | ICT | Barton, Chase, Ellsworth, Harper, Harvey, Kingman and 8 more | 3 hr |
| Oct 6, 6:07 PM CDT | Special Weather Statement | ICT | Chase, Sedgwick, Sumner | 23 min |
| Oct 6, 6:10 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Elk, Greenwood | 65 min |
| Oct 6, 6:14 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Harvey, Marion | 17 min |
| Oct 6, 6:19 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 13 min |
| Oct 6, 6:39 PM CDT | Special Weather Statement | ICT | Butler, Cowley, Greenwood | 36 min |
Nearby
River Flood Warnings in Kansas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.